Alert archive / Virginia / Wind Advisories in 2006
Wind Advisory 12, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Oct 19, 2006, 3:01 PM EDT for 23 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Oct 20, 2006, 5:41 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2006, 3:01 PM EDT (19:01 UTC)
- In effect from
- Oct 20, 2006, 5:41 AM EDT
- Expired
- Oct 20, 2006, 4:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Blacksburg, VA
All 26 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Wythe County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 191901 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 301 PM EDT THU OCT 19 2006 ...STRONG WINDS FRIDAY... .A COLD FRONT WILL CROSS THE APPALACHIAN MOUNTAINS EARLY FRIDAY. AN AREA OF LOW PRESSURE MOVING NORTHEAST ALONG THE FRONT WILL RAPIDLY STRENGTHEN AS IT MOVES NORTHEAST INTO EASTERN PENNSYLVANIA FRIDAY MORNING AND INTO NEW ENGLAND BY FRIDAY EVENING. STRONG NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THIS STORM SYSTEM WITH WIND GUSTS OF 40 TO 50 MPH. NCZ001-002-018-VAZ010>020-022>024-200315- /O.NEW.KRNK.WI.Y.0012.061020T1000Z-061020T2000Z/ ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON 301 PM EDT THU OCT 19 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY. WIND GUSTS OF 40 TO 50 MILES AN HOUR ARE POSSIBLE IN THE HIGHER ELEVATIONS OF THE BLUE RIDGE MOUNTAINS. BLUSTERY NORTHWEST WINDS WILL DEVELOP AROUND SUNRISE FRIDAY AND CONTINUE THROUGHOUT THE DAY. THE STRONGEST WINDS ARE EXPECTED DURING THE MORNING HOURS. DOWNED TREES ARE POSSIBLE. THE WET GROUND FROM RECENT RAINS AND FOLIAGE STILL ON THE TREES MAY CONTRIBUTE TO THE POTENTIAL FOR WIND DAMAGE AND POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS71 KRNK 200302 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1102 PM EDT THU OCT 19 2006 ...STRONG WINDS FRIDAY... .A COLD FRONT WILL CROSS THE APPALACHIAN MOUNTAINS EARLY FRIDAY. AN AREA OF LOW PRESSURE MOVING NORTHEAST ALONG THE FRONT WILL RAPIDLY STRENGTHEN AS IT MOVES NORTHEAST INTO EASTERN PENNSYLVANIA FRIDAY MORNING AND INTO NEW ENGLAND BY FRIDAY EVENING. STRONG NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THIS STORM SYSTEM WITH WIND GUSTS OF 40 TO 50 MPH. NCZ001-002-018-VAZ010>020-022>024-201115- /O.CON.KRNK.WI.Y.0012.061020T1000Z-061020T2000Z/ ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON 1102 PM EDT THU OCT 19 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY. WIND GUSTS OF 40 TO 50 MILES AN HOUR ARE POSSIBLE IN THE HIGHER ELEVATIONS OF THE BLUE RIDGE MOUNTAINS. BLUSTERY NORTHWEST WINDS WILL DEVELOP AROUND SUNRISE FRIDAY AND CONTINUE THROUGHOUT THE DAY. THE STRONGEST WINDS ARE EXPECTED DURING THE MORNING HOURS. DOWNED TREES ARE POSSIBLE. THE WET GROUND FROM RECENT RAINS AND FOLIAGE STILL ON THE TREES MAY CONTRIBUTE TO THE POTENTIAL FOR WIND DAMAGE AND POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JJ
000 WWUS71 KRNK 200941 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 541 AM EDT FRI OCT 20 2006 ...STRONG WINDS FRIDAY... .A COLD FRONT WILL CROSS THE APPALACHIANS THIS MORNING. AN AREA OF LOW PRESSURE MOVING NORTHEAST ALONG THE FRONT WILL RAPIDLY DEEPEN AS IT MOVES INTO NEW ENGLAND BY THIS EVENING. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT. VAZ034-035-201800- /O.EXA.KRNK.WI.Y.0012.061020T1000Z-061020T2000Z/ BEDFORD-AMHERST- INCLUDING THE CITIES OF...BEDFORD...AMHERST 541 AM EDT FRI OCT 20 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... WINDS WILL BECOME NORTHWEST BEHIND A COLD FRONT AND WILL GET STRONGER THROUGHOUT THE MORNING. SUSTAINED WINDS WILL REACH 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED ALONG THE HIGHER ELEVATIONS OF THE BLUE RIDGE MOUNTAINS. DOWNED TREES AND POWER OUTAGES ARE POSSIBLE. THE WET GROUND FROM THE RAIN LAST NIGHT AND FOLIAGE STILL ON THE TREES WILL CONTRIBUTE TO THE POTENTIAL FOR WIND DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ001-002-018-VAZ010>020-022>024-201800- /O.CON.KRNK.WI.Y.0012.061020T1000Z-061020T2000Z/ ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON 541 AM EDT FRI OCT 20 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... WINDS WILL BECOME NORTHWEST BEHIND A COLD FRONT AND WILL GET STRONGER THROUGHOUT THE MORNING. SUSTAINED WINDS WILL REACH 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED ALONG THE HIGHER ELEVATIONS OF THE BLUE RIDGE MOUNTAINS...AND FROM MOUNT ROGERS INTO THE NORTHWEST NORTH CAROLINA MOUNTAINS. DOWNED TREES AND POWER OUTAGES ARE POSSIBLE. THE WET GROUND FROM THE RAIN LAST NIGHT AND FOLIAGE STILL ON THE TREES WILL CONTRIBUTE TO THE POTENTIAL FOR WIND DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 201434 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1034 AM EDT FRI OCT 20 2006 ...STRONG WINDS FRIDAY... .A COLD FRONT PUSHED THROUGH THE SOUTHERN APPALACHIANS THIS MORNING. AN AREA OF LOW PRESSURE MOVING NORTHEAST ALONG THE FRONT WILL RAPIDLY DEEPEN AS IT MOVES INTO NEW ENGLAND BY THIS EVENING. STRONG NORTHWEST WINDS WILL CONTINUE BEHIND THE FRONT. NCZ001-002-018-VAZ010>020-022>024-034-035-202000- /O.CON.KRNK.WI.Y.0012.000000T0000Z-061020T2000Z/ ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON... BEDFORD...AMHERST 1034 AM EDT FRI OCT 20 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... DOWNED TREES AND POWER OUTAGES ARE POSSIBLE. THE WET GROUND FROM LAST NIGHTS RAIN ALONG WITH FOLIAGE STILL ON THE TREES WILL CONTRIBUTE TO THE POTENTIAL FOR DOWNED TREES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. HOWEVER SLOWER SPEEDS MAY BRING DOWN TREES DUE TO THE WET GROUND AND FOILAGE. THESE WINDS MAY ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 201943 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EDT FRI OCT 20 2006 NCZ001-002-018-VAZ010>020-022>024-034-035-202045- /O.EXP.KRNK.WI.Y.0012.000000T0000Z-061020T2000Z/ ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON... BEDFORD...AMHERST 343 PM EDT FRI OCT 20 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. $$ RCS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Oct 19, 1:46 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Oct 19, 1:46 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 146 PM EDT THU OCT 19 2006 .AVIATION... CLOUDS WILL CONTINUE TO THICKEN THIS AFTERNOON WITH LOWERING CLOUD BASES. SHRA WILL BECOME MORE WIDESPREAD AS MOISTURE STREAMS INTO THE AREA FROM THE SOUTHWEST. LOOK FOR NUMEROUS SHRA AND EMBEDDED TSRA BEYOND 22 UTC AND CONTINUING THROUGH THE OVERNIGHT. FROPA IS ANTICIPATED BETWEEN 09-12 UTC WITH WINDS SHIFTING TO THE NORTHWEST AND INCREASING. 40 KT CROSS BARRIER FLOW AT 3500 FEET AGL WILL DEVELOP AFTER 09 UTC AND WILL RESULT IN SFC WIND GUSTS OF 25 TO 40 KTS DURING THE DAY FRIDAY...ESPECIALLY IN THE VCNTY OF THE BLUE RIDGE. && .PREV DISCUSSION... (ISSUED 949 AM EDT THU OCT 19 2006) SHORT TERM /REST OF TODAY/... VSBYS ON THE WAY UP. DENSE FOG ADV HAS EXPIRED. LOOK FOR CONSIDERABLE MORE CLOUD COVER TODAY PER APPROACHING TROF. STILL ON THE WARM SIDE OF THE TROF SO AFTN TEMPS EXPECTED TO REACH THE 70S. THERE IS A THREAT OF PRECIP IN THE SOUTHWESTERN COUNTIES THIS AFTERNOON...SPREADING NORTHEAST ACROSS THE REMAINDER OF THE CWA THIS EVENING WITH WIDESPREAD PRECIP AREAWIDE TONIGHT. RADAR WILL BE UP AND DOWN TODAY FOR EXTENDED PDS OF TIME. EL TECHS ARE DOING SOME ROUTINE PM. .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. &&
Hazardous weather outlook, Oct 19, 6:05 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 605 AM EDT THU OCT 19 2006 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-201015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS- MONROE-GREENBRIER- 605 AM EDT THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT DENSE FOG COVERED MUCH OF THE REGION THIS MORNING. THE VISIBILITY AT SEVERAL REPORTING SITES WAS ONE QUARTER MILE OR LESS. THE FOG WILL SLOWLY BEGIN TO LIFT AFTER SUNRISE. SHELTERED VALLEYS AND NEAR AREA RIVERS AND LAKES WILL BE THE LAST PLACES TO CLEAR THIS MORNING. A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9:00 AM THIS MORNING. SHOWERS WILL REACH THE AREA STARTING IN THE SOUTHWEST LATE THIS AFTERNOON AND WILL SPREAD NORTHEAST DURING THE EVENING. THERE IS A SMALL CHANCE OF THUNDERSTORMS. IF STRONG STORMS DO FORM THEY MAY PRODUCE DAMAGING WINDS AND POSSIBLY EVEN TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OR OVERNIGHT.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 9:43 PM EDT | Dense Fog Advisory | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more | 11 hr |
Nearby
Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.